Alert archive / Florida / Frost Advisories in 2009
Frost Advisory 1, NWS Melbourne, FL
NWS Melbourne, FL issued this frost advisory at Jan 14, 2009, 4:59 AM EST for 4 counties in Florida. It took effect at Jan 15, 2009, 3:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2009, 4:59 AM EST (09:59 UTC)
- In effect from
- Jan 15, 2009, 3:00 AM EST
- Expired
- Jan 15, 2009, 9:03 AM EST
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 100 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 10.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 467 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMLB 140959 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 459 AM EST WED JAN 14 2009 ...MUCH COLDER AIR TO BRING CHANCES FOR FREEZING TEMPERATURES AND AREAS OF FROST TO PORTIONS OF EAST CENTRAL FLORIDA... NOTICEABLY COLDER AIR WILL MOVE INTO THE FORECAST AREA TONIGHT AND THURSDAY NIGHT BEHIND A SERIES OF COLD FRONTS. COUPLED WITH LIGHT WINDS THIS WILL SET UP AN OPPORTUNITY FOR THURSDAY AND FRIDAY MORNINGS MINIMUM TEMPERATURES TO TUMBLE INTO THE 30S FOR MUCH OF EAST CENTRAL FLORIDA. FOR LOCATIONS NORTH AND INLAND... NAMELY ACROSS NORTHERN LAKE AND INLAND VOLUSIA COUNTIES...MINIMUM TEMPERATURES WILL REACH FREEZING IN SEVERAL LOCATIONS. FLZ041-044-151000- /O.UPG.KMLB.FZ.A.0001.090115T0500Z-090115T1400Z/ /O.NEW.KMLB.FR.Y.0001.090115T0800Z-090115T1400Z/ /O.NEW.KMLB.FZ.A.0002.090116T0800Z-090116T1500Z/ INLAND VOLUSIA-NORTHERN LAKE- INCLUDING THE CITIES OF...DE LAND...LEESBURG 459 AM EST WED JAN 14 2009 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST THURSDAY... ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST THURSDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. OVERNIGHT TEMPERATURES WILL DIP TO NEAR FREEZING (NEAR 32 DEGREES) TONIGHT OR JUST BELOW FREEZING...(JUST BELOW 32 DEGREES)...FOR 2 TO 4 HOURS IN SEVERAL LOCATIONS THURSDAY NIGHT. ISOLATED LOCATIONS MAY EXPERIENCE TEMPERATURES NEAR 30 DEGREES FOR 1 TO 2 HOURS APPROACHING SUNRISE FRIDAY MORNING. CLEAR SKIES AND LIGHT WINDS WILL LEAD TO IDEAL RADIATIONAL COOLING CONDITIONS BOTH OF THESE NIGHTS. AREAS OF FROST WILL DEVELOP LATE TONIGHT AND POSSIBLY AGAIN THURSDAY OVERNIGHT. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD HARM...OR EVEN KILL...SENSITIVE VEGETATION. THEREFORE...TAKE APPROPRIATE ACTIONS NOW TO GUARD AGAINST THE COMING COLD. ALSO...THIS IS A GOOD TIME TO ENSURE THAT YOUR HOME HEATING SYSTEM IS IN GOOD WORKING ORDER. BRING PETS INSIDE DURING VERY COLD WEATHER. MORE SO...RESIDENTS ARE TO BE INFORMED THAT ADDITIONAL COLD AIR IS FORECAST FOR LATER IN THE WEEK AS WELL. LISTEN FOR THE POSSIBLE ISSUANCE OF ADDITIONAL WINTER WEATHER PRODUCTS HIGHLIGHTING EVEN BROADER REACHING IMPACTS. $$ FLZ144-151000- /O.NEW.KMLB.FR.Y.0001.090115T0800Z-090115T1400Z/ /O.NEW.KMLB.FZ.A.0002.090116T0800Z-090116T1500Z/ SOUTHERN LAKE- INCLUDING THE CITY OF...CLERMONT 459 AM EST WED JAN 14 2009 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST THURSDAY... ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST THURSDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. OVERNIGHT TEMPERATURES WILL DIP INTO THE MIDDLE 30S OR TO NEAR FREEZING (NEAR 32 DEGREES) TONIGHT OR JUST BELOW FREEZING...(JUST BELOW 32 DEGREES)...FOR 2 TO 4 HOURS IN SEVERAL LOCATIONS THURSDAY NIGHT. ISOLATED LOCATIONS MAY EXPERIENCE TEMPERATURES NEAR 30 DEGREES FOR 1 TO 2 HOURS APPROACHING SUNRISE FRIDAY MORNING. CLEAR SKIES AND LIGHT WINDS WILL LEAD TO IDEAL RADIATIONAL COOLING CONDITIONS BOTH OF THESE NIGHTS. AREAS OF FROST WILL DEVELOP LATE TONIGHT AND POSSIBLY AGAIN THURSDAY OVERNIGHT. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD HARM...OR EVEN KILL...SENSITIVE VEGETATION. THEREFORE...TAKE APPROPRIATE ACTIONS NOW TO GUARD AGAINST THE COMING COLD. ALSO...THIS IS A GOOD TIME TO ENSURE THAT YOUR HOME HEATING SYSTEM IS IN GOOD WORKING ORDER. BRING PETS INSIDE DURING VERY COLD WEATHER. MORE SO...RESIDENTS ARE TO BE INFORMED THAT ADDITIONAL COLD AIR IS FORECAST FOR LATER IN THE WEEK AS WELL. LISTEN FOR THE POSSIBLE ISSUANCE OF ADDITIONAL WINTER WEATHER PRODUCTS HIGHLIGHTING EVEN BROADER REACHING IMPACTS. $$ FLZ045-046-141-151000- /O.NEW.KMLB.FR.Y.0001.090115T0800Z-090115T1400Z/ ORANGE-SEMINOLE-COASTAL VOLUSIA- INCLUDING THE CITIES OF...ORLANDO...SANFORD...DAYTONA BEACH 459 AM EST WED JAN 14 2009 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST THURSDAY. OVERNIGHT TEMPERATURES WILL DIP INTO THE MIDDLE TO UPPER 30S ALONG THE INTERSTATE 4 CORRIDOR FOR AT LEAST 2 TO 4 HOURS IN SEVERAL LOCATIONS. CLEAR SKIES AND LIGHT WINDS WILL LEAD TO IDEAL RADIATIONAL COOLING CONDITIONS. AREAS OF FROST WILL DEVELOP ALONG AND MAINLY NORTH OF INTERSTATE 4 AS WELL AS RURAL LOCATIONS OUTSIDE OF THE ORLANDO METRO. PATCHY FROST IS LIKELY TO DEVELOP IN THE ORLANDO METRO AND SOUTH OF INTERSTATE 4. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. MORE SO...RESIDENTS ARE TO BE INFORMED THAT ADDITIONAL COLD AIR IS FORECAST FOR LATER IN THE WEEK AS WELL. LISTEN FOR THE POSSIBLE ISSUANCE OF ADDITIONAL WINTER WEATHER PRODUCTS HIGHLIGHTING EVEN BROADER REACHING IMPACTS. ALSO...THIS IS A GOOD TIME TO ENSURE THAT YOUR HOME HEATING SYSTEM IS IN GOOD WORKING ORDER. BRING PETS INSIDE DURING VERY COLD WEATHER. $$ SEDLOCK
2 follow-up statements
000 WWUS72 KMLB 150907 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 407 AM EST THU JAN 15 2009 ...FROST REMAINS POSSIBLE IN WIND PROTECTED AREAS NORTH OF I-4... ...INCREASING HIGH CLOUDS TODAY AND TONIGHT IS MAKING POTENTIAL FOR A FREEZE ACROSS THE NORTH LESS LIKELY... NOTICEABLY COLDER AIR CONTINUES TO SPREAD INTO CENTRAL FLORIDA WITH TEMPERATURES IN UPPER 30S LOWER 40S NORTH OF THE INTERSTATE FOUR CORRIDOR EARLY THIS MORNING. LIGHT TO CALM WINDS ARE BEING REPORTED AT NEARLY ALL WEATHER STATIONS LOCATED IN WIND PROTECTED AREAS...WITH A LIGHT NORTHWEST WIND OF 5 MPH OCCURRING ELSEWHERE. FLZ041-044-144-151400- /O.CON.KMLB.FR.Y.0001.000000T0000Z-090115T1400Z/ /O.CON.KMLB.FZ.A.0002.090116T0800Z-090116T1500Z/ INLAND VOLUSIA-NORTHERN LAKE-SOUTHERN LAKE- INCLUDING THE CITIES OF...DE LAND...LEESBURG...CLERMONT 407 AM EST THU JAN 15 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... OVERNIGHT TEMPERATURES NORTH OF I-4 WILL DROP INTO THE LOWER TO MIDDLE 30S AROUND SUNRISE...WITH LIGHT TO CALM WINDS IN SHELTERED AREAS LEADING TO THE POTENTIAL FOR AREAS OF FROST. WHILE THE FREEZE WATCH REMAINS IN EFFECT FOR FRIDAY MORNING...THE LATEST INDICATIONS FROM SATELLITE IMAGERY AND MODEL GUIDANCE IS THAT TEMPERATURES WILL NOT GET AS COLD AS PREVIOUSLY FORECAST DUE TO HIGH CLOUDS WHICH HAVE RAPIDLY INCREASED UPSTREAM OVER THE GULF OF MEXICO. THESE CLOUDS WILL OVERSPREAD MOST OF EAST CENTRAL FLORIDA BY THIS AFTERNOON...AND REMAIN OVER THE AREA TONIGHT. WHILE THE WATCH MAY BE CANCELED BY LATE THIS MORNING OR AFTERNOON... LOW TEMPERATURES IN THE MIDDLE TO UPPER 30S ARE STILL FORECAST FOR TONIGHT IN THE WATCH AREA. MEASURES SHOULD STILL BE TAKEN TO PROTECT COLD SENSITIVE PLANTS AND PETS. ENSURE THAT YOUR HOME HEATING SYSTEM IS IN GOOD WORKING ORDER. BRING PETS INSIDE DURING VERY COLD WEATHER. COLD AIR IS FORECAST TO LINGER THROUGH LATE WEEK. LISTEN FOR ADDITIONAL STATEMENTS AND FORECASTS CONCERNING THIS CONTINUING OUTBREAK OF COLD WEATHER. $$ FLZ045-046-141-151400- /O.CON.KMLB.FR.Y.0001.000000T0000Z-090115T1400Z/ ORANGE-SEMINOLE-COASTAL VOLUSIA- INCLUDING THE CITIES OF...ORLANDO...SANFORD...DAYTONA BEACH 407 AM EST THU JAN 15 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... OVERNIGHT TEMPERATURES NORTH OF I-4 WILL DROP INTO THE LOWER TO MIDDLE 30S AROUND SUNRISE...WITH LIGHT TO CALM WINDS IN SHELTERED AREAS LEADING TO THE POTENTIAL FOR AREAS OF FROST. $$ CRISTALDI
000 WWUS72 KMLB 151403 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 903 AM EST THU JAN 15 2009 ...INCREASING HIGH CLOUDS TODAY AND TONIGHT IS MAKING POTENTIAL FOR A FREEZE ACROSS THE NORTH LESS LIKELY... FLZ041-044-144-152000- /O.CAN.KMLB.FR.Y.0001.000000T0000Z-090115T1400Z/ /O.CON.KMLB.FZ.A.0002.090116T0800Z-090116T1500Z/ INLAND VOLUSIA-NORTHERN LAKE-SOUTHERN LAKE- INCLUDING THE CITIES OF...DE LAND...LEESBURG...CLERMONT 903 AM EST THU JAN 15 2009 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE RISEN INTO THE LOWER TO MIDDLE 40S ACROSS CENTRAL FLORIDA THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING. WHILE THE FREEZE WATCH REMAINS IN EFFECT FOR FRIDAY MORNING...THE LATEST INDICATIONS FROM SATELLITE IMAGERY AND MODEL GUIDANCE IS THAT TEMPERATURES WILL NOT GET AS COLD AS PREVIOUSLY FORECAST DUE TO HIGH CLOUDS WHICH HAVE RAPIDLY INCREASED UPSTREAM OVER THE GULF OF MEXICO. THESE CLOUDS WILL OVERSPREAD MOST OF EAST CENTRAL FLORIDA BY THIS AFTERNOON...AND REMAIN OVER THE AREA TONIGHT. WHILE THE WATCH MAY BE CANCELED THIS AFTERNOON...LOW TEMPERATURES IN THE MIDDLE TO UPPER 30S ARE STILL FORECAST FOR TONIGHT IN THE WATCH AREA. MEASURES SHOULD STILL BE TAKEN TO PROTECT COLD SENSITIVE PLANTS AND PETS. ENSURE THAT YOUR HOME HEATING SYSTEM IS IN GOOD WORKING ORDER. BRING PETS INSIDE DURING VERY COLD WEATHER. COLD AIR IS FORECAST TO LINGER THROUGH LATE WEEK. LISTEN FOR ADDITIONAL STATEMENTS AND FORECASTS CONCERNING THIS CONTINUING OUTBREAK OF COLD WEATHER. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ FLZ045-046-141-151515- /O.CAN.KMLB.FR.Y.0001.000000T0000Z-090115T1400Z/ ORANGE-SEMINOLE-COASTAL VOLUSIA- INCLUDING THE CITIES OF...ORLANDO...SANFORD...DAYTONA BEACH 903 AM EST THU JAN 15 2009 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE RISEN INTO THE LOWER TO MIDDLE 40S OVER CENTRAL FLORIDA THIS MORNING. THEREFORE THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this frost advisory went out at Jan 14, 4:25 AM EST, 34 minutes earlier.
Area forecast discussion, Jan 14, 4:25 AM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
425 AM EST WED JAN 14 2009
.DISCUSSION...
...DRY AND COLD WEATHER EXPECTED THE REST OF THE WEEK...
...NEAR FREEZING OVERNIGHT TEMPERATURES POSSIBLE OVER FAR NORTH AND
INTERIOR SECTIONS FOR WEDNESDAY THROUGH FRIDAY NIGHTS...
...HEIGHTENED FIRE SENSITIVITY BEGINNING TODAY FOR THE NEXT FEW
DAYS...
CURRENT...PREVIOUS DAY'S COLD FRONT CONTINUING TO PUSH EASTWARD AWAY
INTO THE WESTERN ATLC AND AWAY FROM THE SOUTHEAST PENINSULA EARLY
THIS MORNING. ANOTHER REINFORCING COLD FRONT MOVING SOUTHWARD ACROSS
NORTHEAST FLORIDA WILL BE RESPONSIBLE FOR PUSHING OUT CURRENT HIGH
CLOUDINESS AND LOW LEVEL MOISTURE ACROSS CENTRAL FLORIDA AS MUCH
COLDER AND DRIER AIR SPREADS DOWN THE PENINSULA. EXPECT A COLD COMMUTE
TO WORK AND SCHOOL. TEMPERATURES AROUND THE AM RUSH WILL BE IN THE
MIDDLE/UPPER 30S NORTHWEST INTERIOR...LOWER TO MIDDLE 40S AROUND THE
ORLANDO METRO AND MIDDLE/UPPER 40S TO AROUND 50 DEGREES FURTHER
SOUTHWARD AND ALONG THE TREASURE COAST. WIND CHILL READINGS FOR THE
FIRST COUPLE OF HOURS SURROUNDING SUNRISE MAY BE BETWEEN 32F-35F
ACROSS NORTHERN LAKE AND INTERIOR PORTIONS OF VOLUSIA CTY.
TODAY/TONIGHT...HIGH PRESSURE WILL MOVE INTO THE GULF COAST STATES
DURING THE DAY WITH THE CENTER OF A LARGER HIGH PRESSURE CELL MOVING
SOUTH OUT OF CANADA INTO THE NORTHERN PLAINS DURING THE DAY AND
CENTRAL PLAINS OVERNIGHT. WINDS WILL BE MAINLY NORTH-NORTHWESTERLY
7-10 MPH WITH AREAS ALONG THE COAST VEERING TO NORTH-NORTHEAST IN
THE AFTERNOON. EXPECT MOSTLY SUNNY SKIES WITH SOME MORNING HIGH
CLOUDINESS AND MAINLY CLEAR SKIES TONIGHT. HIGHS WILL BE SEVERAL
DEGREES BELOW CLIMO WITH LOWER 60S NORTH TO UPPER 60S SOUTH. LOWS
TONIGHT WILL BE EVEN COLDER WITH LOWER/MIDDLE 30S NORTH...UPPER 30S
TO NEAR 40 DEGREES AROUND THE ORLANDO METRO AND SOUTHERN
INTERIOR...40 DEGREES TO LOWER 40S ALONG THE IMMEDIATE SPACE COAST
AND MIDDLE TO UPPER 40S ALONG THE BARRIER ISLANDS OF THE TREASURE
COAST.
IN REGARDS TO THE PREVIOUS FREEZE WATCH...MAV NUMBERS COOLER THAN
NAM-WRF NUMBERS FROM LATEST MODEL RUNS. CONFIDENCE NOT HIGH ENOUGH
AT THIS TIME TO UPGRADE THE FREEZE WATCH. HOWEVER...CONFIDENCE
HIGHER THAT AREAS OF FROST WILL OCCUR ACROSS LAKE...VOLUSIA...
SEMINOLE AND NORTHWEST ORANGE COUNTIES. WILL THEREFORE ISSUE A FROST
ADVISORY FOR LATE TONIGHT INTO EARLY THU MORNING FOR AFOREMENTIONED
AREAS. WILL PROMOTE PATCHY FROST IN THE GRIDS JUST ABOUT EVERYWHERE
ELSE MINUS MARTIN COUNTY AND WORD IN ZONES...MAINLY FOR RURAL
AREAS...OUTSIDE OF THE ORLANDO METRO AND WEST OF INTERSTATE 95 FROM
NORTHERN BREVARD COUNTY SOUTHWARD.
THU-SAT...LARGE CTRL-ERN CONUS MID-UPR LONG WAVE TROUGH WILL DOMINATE
WX PATTERN. HI PRESSURE RIDGE GETS ABSORBED BY THE LARGE REINFORCING
ARCTIC HIGH TO THE NORTH BY LATE THU...WITHY SURGE OF STRONG NRLY
WINDS RENEWING STRONG ADVECTION OF COLD/DRY AIR INTO THE STATE FROM
THU INTO FRI. MINS NR TO BELOW FREEZING ONCE AGAIN PSBL ALONG/NORTH
OF I-4...WITH GUIDANCE STILL SHOWING WCI'S AOB 32F ALL THE WAY DOWN
TO LAKE OKEE AND BOTTOMING OUT NR 20F ACROSS THE FAR NRN CWA. IN
AREAS THAT DON'T FREEZE...WILL EVENTUALLY NEED WATCH/ADVISORY FOR
LOW WCI'S FOR A LARGE PORTION OF THE CWA THU NGT/FRI AM. MAXES AROUND
60-65F THU AND ONLY IN THE L50S NORTH TO L60S SOUTH ON FRI. THERE IS
STILL THE POTENTIAL FOR A FEW COLD SPRINKLES TO FALL OUT A MARINE SC
DECK...WHICH IS EXPECTED TO FORM IN STRONG LOW LEVEL INSTABILITY
OVER ATLC...AND EDGE TWD THE COAST. COLD AGAIN AREAWIDE FRI NGT/SAT
MORNING WITH MINS IN THE 30S OVER ALL BUT THE EASTERN TREASURE COAST
COS...AND OVER THE BARRIER ISLANDS OF BREVARD. EVEN A FEW U20S PSBL
ACROSS WIND-SHELTERED NRN INTR AREAS. WILL LKLY SEE SOME ADDITIONAL
WATCHES FOR FREEZING TEMPS COME OUT OVER THE NEXT FEW FCSTS. TEMPS
STILL COOL ON SAT AS WESTERN EXTENT OF LARGE HIGH PRES RIDGE SETTLES
TWD NORTH FL. MAXES U50S/60F NORTH TO M-U60S SOUTH. POTENTIAL FOR
FROST EVENT SUN MORNING AS WEAKENING HIGH SETTLES OVER THE PENINSULA
...THOUGH PRETTY FAR OUT IN TIME. INTERESTING TO NOTE THAT THE LATE
ARRIVING GFS ENSEMBLE MOS IS ABOUT 5-8F WARMER THAN THE OP-MOS FOR
MINS FOR BOTH 12Z SAT AND SUN.
SUN-TUE...SHORT LIVED MODERATION OF TEMPS SUN AFTN (M-U60S) AS YET
ANOTHER STRONG SHORT WAVE TROUGH SWEEPS THROUGH THE LONGER WAVE
FEATURE BY SUN NGT. EXTENT OF COOL DOWN DOESN'T LOOK AS SEVERE AS
THEIR IS A TRAILING SHORT WAVE RIGHT BEHIND THE LEAD WHICH ACTUALLY
SERVES TO DRIVE THE CORE OF THE COLDER AIR FARTHER WEST TWD THE
SRN PLAINS...BUT STILL ENOUGH TO KEEP TEMPS BELOW NORMAL THROUGH
EARLY NEXT WEEK.
&&
.AVIATION....SOME SHALLOW PATCHY FOG POSSIBLE UNTIL AROUND 8AM NORTH
BETWEEN KDAB & KLEE...OTHERWISE VFR.
&&
.MARINE...TODAY/TONIGHT...MARGINAL SMALL CRAFT ADVISORY CONDITIONS
FOR OFFSHORE LEGS TO REMAIN IN PLACE UNTIL 7 AM (12Z) AS NORTHWEST
WINDS AROUND 20 KTS OPPOSE THE WARMER GULF STREAM AND WILL BE SLOWER
TO DECREASE. NORTHWEST WINDS WILL CONTINUE TO DECREASE THROUGH LATE
THIS MORNING INTO THE AFTERNOON LOWERING TO 10-15 KTS AWAY FROM THE
COAST AS THE PRESSURE GRADIENT RELAXES. SEAS 6-7 FT OFFSHORE WILL
ALSO GRADUALLY SUBSIDE THROUGH THE DAY. FOR TONIGHT...NORTHWEST
WINDS WILL REMAIN CONSISTENT 10-15 KTS AS SEAS CONTINUE TO SUBSIDE.
RESPITE FROM MARINE HAZARDS SHORT-LIVED AS NEXT COLD FRONT AND
ATTEDNANT NRLY SURGE DRIVES WINDS/SEAS QUICKLY BACK UP TO SCA LEVELS
BY AROUND SUNSET THU...AND CONTINUING THROUGHOUT FRI AND INTO SAT.
NO DOUBT AS TO THE EVENTUAL NEED FOR REISSUANCE OF SCA BY LATER ON.
&&
.FIRE WEATHER...MUCH DRIER AND COOLER AIR WILL SPREAD DOWN THE
PENINSULA THROUGHOUT THE DAY BEHIND A REINFORCING DRY COLD FRONT.
THOUGH MARGINAL...EVEN WITH COOLER TEMPERATURES IN PLACE...RH VALUES
SHOULD FALL JUST BELOW CRITICAL LEVELS FOR 4-5 HRS THIS AFTERNOON
OVER THE INTERIOR. WILL UPGRADE FIRE WEATHER WATCH TO A RED FLAG
WARNING FOR THESE AREAS. WATCH REMAINS IN PLACE FOR THU AFTN FOR
MOST OF THE CWA SAVE FOR MARTIN/EASTERN SAINT LUCIE COS AS DRIER
AIR LOOKS TO PUSH EVEN FARTHER SOUTH...RESULTING IN VERY LOW MIN
RH'S...EVEN WITH INCREASING CAA COUNTERING DIURNAL TEMP RISE DURING
THE AFTN. MIN RH PROGS SHOW ANOTHER POTENTIAL RFW EVENT FOR MOST
OF THE INTR FRI...AND FOR THE NORTH-CTRL INTR ON SAT.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 62 35 60 34 / 0 0 0 10
MCO 64 40 61 37 / 0 0 0 0
MLB 66 40 64 41 / 0 0 0 10
VRB 68 41 64 44 / 0 0 0 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM TO 6 PM THIS AFTERNOON FOR INLAND
VOLUSIA-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
SOUTHERN LAKE.
FROST ADVISORY FROM 3 AM TO 9 AM THURSDAY FOR COASTAL VOLUSIA-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE.
FIRE WEATHER WATCH THURSDAY AFTERNOON FOR COASTAL VOLUSIA-INDIAN
RIVER-INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-
OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
SOUTHERN LAKE-ST. LUCIE.
FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING
FOR INLAND VOLUSIA-NORTHERN LAKE-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY UNTIL 7 AM THIS MORNING FROM FLAGLER BEACH
TO JUPITER INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...SEDLOCK
LONG TERM....CRISTALDIThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 4:19 AM EST | Red Flag Warning | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 14 hr |
| Jan 14, 4:59 AM EST | Freeze Watch | MLB | Lake, Volusia | 33 hr |
Nearby
Frost Advisories in Florida, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.